{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,9]],"date-time":"2026-06-09T08:14:31Z","timestamp":1780992871169,"version":"3.54.1"},"reference-count":10,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,8,1]]},"abstract":"<jats:p>Pazopanib is multitargeted tyrosine kinase inhibitor used for the treatment of metastatic renal cell carcinoma. Hair colour change is a common side effect of pazopanib therapy which usually develops gradually during few months of therapy. We report a case of the patient who developed multiple pazopanib side effects followed by rapid overnight hair and eyebrow depigmentation after only few weeks of therapy. In our research, we found no literature data of rapid loss of hair pigment due to therapy with any of listed multitargeted tyrosine kinase inhibitors. To the best of our knowledge, this is the first such case being reported. We presume that summation of different mechanisms probably led to rapid hair depigmentation. Considering the fact that pazopanib treatment was very effective in our patient, this side effect could be a good predictor of therapy success, although it presents very stressful event for patient and his family.<\/jats:p>","DOI":"10.1136\/bcr-2018-224209","type":"journal-article","created":{"date-parts":[[2018,8,23]],"date-time":"2018-08-23T06:59:31Z","timestamp":1535007571000},"page":"bcr-2018-224209","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":8,"title":["Rapid hair depigmentation in patient treated with pazopanib"],"prefix":"10.1136","volume":"2018","author":[{"given":"Robert","family":"\u0160eparovi\u0107","sequence":"first","affiliation":[{"name":"Department of Medical Oncology, Klinicki Bolnicki centar Sestre milosrdnice, Zagreb, Croatia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Mirjana","family":"Pavlovi\u0107","sequence":"additional","affiliation":[{"name":"Department of Medical Oncology, Klinicki Bolnicki centar Sestre milosrdnice, Zagreb, Croatia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Tajana","family":"Silovski","sequence":"additional","affiliation":[{"name":"Department of Oncology, Klinicki Bolnicki Centar Zagreb, Zagreb, Croatia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-2203-161X","authenticated-orcid":false,"given":"Ana","family":"Te\u010di\u0107 Vuger","sequence":"additional","affiliation":[{"name":"Department of Medical Oncology, Klinicki Bolnicki centar Sestre milosrdnice, Zagreb, Croatia"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2018,8,23]]},"reference":[{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.1","doi-asserted-by":"publisher","DOI":"10.1200\/JCO.2009.23.9764"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.2","doi-asserted-by":"crossref","first-page":"143","DOI":"10.1111\/j.1600-0625.1998.tb00315.x","article-title":"What controls melanogenesis?","volume":"7","author":"Schallreuter","year":"1998","journal-title":"Exp Dermatol"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.3","doi-asserted-by":"publisher","DOI":"10.1096\/fj.00-0368com"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.4","doi-asserted-by":"publisher","DOI":"10.1067\/mjd.2001.112221"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.5","first-page":"722","article-title":"Hypopigmentation in an African patient treated with imatinib mesylate: a case report","volume":"95","author":"Hasan","year":"2003","journal-title":"J Natl Med Assoc"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.6","doi-asserted-by":"publisher","DOI":"10.1200\/JCO.2009.26.4432"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.7","doi-asserted-by":"crossref","unstructured":"2010 ASCO Annual Meeting. Effect of pazopanib on hair and skin hypopigmentation: a series of three patients. J Clin Oncol 2010;28.","DOI":"10.1200\/jco.2010.28.15_suppl.e13602"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.8","doi-asserted-by":"crossref","first-page":"63","DOI":"10.4103\/0974-7753.122959","article-title":"Canities subita: a reappraisal of evidence based on 196 case reports published in the medical literature","volume":"5","author":"Nahm","year":"2013","journal-title":"Int J Trichology"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.9","doi-asserted-by":"publisher","DOI":"10.1258\/jrsm.2008.080337"},{"key":"2025082703480144000_2018.aug20_2.bcr-2018-224209.10","doi-asserted-by":"publisher","DOI":"10.1001\/archderm.1959.01560140090013"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-224209","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T10:48:09Z","timestamp":1756291689000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-224209"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,8,23]]},"references-count":10,"alternative-id":["10.1136\/bcr-2018-224209"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-224209","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,8,23]]}}}